I was given the "I'm not quite sure what is going on but it's definitely something and itlooks like lupus" message last month at the rheumatologist. My symptoms have been going on for 5 years and this is the 3rd rheumatologist I've been to. (I moved from Arizona, then changed jobs/ insurance so I had to change doctors). but she put me on plaquenil as there is evidence in my bloodwork of inflammation, and she did note the butterfly rash on my face---very faint but it is present. I have been reading about macular degeneration and it is freaking me out. I play piano, violin, and teach for a living so if I get that, my life is over, in my opinion. My question is: how common is macular degeneration in people who take plaquenil? I am taking 400mg a day. I just started, but I tend to worry about issues before they happen. I don't know what to do about this. I'm goign to the eye doctor in a couple weeks for an exam, and you can bet I'll be in there at least once a year, like is recommended. Does anyone here who takes plaquenil have any eye issues?
Hi Lmb i have been taking plaquenil for 3yrs now and i do get my.eyes checked once a year and im.doing fine till now, dont worry so much.its not good for you…love Dunnia
Eye problems with Plaquenil are very rare I believe the national opthalmology association recently changed their guidelines to an every other year eye exam Of course with any change of vision you should see the doc for a checkup
I was on plaquenil 200mg daily they could'nt go no higher because of other meds plus side affects but they disappeared when i took the drug before bed.
Before being put on plaquenil your eyes should have been tested first to make sure your eyes are ok for the drug...i don't take it now as it stopped working for me after a year & half but other people take it for years and it's ok, all down to how your symptoms are and lupus alone.
I've recentley had my eyes tested they've got worse but not through the plaquenil causing anything, it's all down to my sjogrens disease and other meds i take.
You need to do what "Dunnia said" not to worry so much and give the drug a chance as it's excellent and as long as you have your eyes tested regular which should be every 6mths you'll be fine...if it starts causing anything it will be seen and the drug stopped.
((Hugs Terri xxx))
Ok first thing you need to do is not worry!!! Thats stress you don't need and also your mind can trick our body into thinking something is happening that's not!!!! I have been on 400mg for almost a year and my new Dr. has bumped it up to 600mg a day and nothing has happened so far!